Alert archive / Texas / Flash Flood Watches in 2015

Flash Flood Watch 13, NWS Brownsville, TX

October 30, 2015Cameron County, Hidalgo County, Willacy County, Texas

NWS Brownsville, TX issued this flash flood watch at Oct 30, 2015, 4:02 AM CDT for Cameron County, Hidalgo County, Willacy County, Texas. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2015, 4:02 AM CDT (09:02 UTC)
Expired
Oct 31, 2015, 1:00 PM CDT
In force
33 hr
Issued by
NWS Brownsville, TX
Flood severity
None

Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2015-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1778 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2015-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1778 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WGUS64 KBRO 300902
FFABRO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
402 AM CDT FRI OCT 30 2015

...HEAVY RAINFALL POSSIBLE ACROSS PORTIONS OF THE LOWER RIO GRANDE
VALLEY TODAY THROUGH TONIGHT...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE ACROSS THE SOUTHWEST UNITED
STATES AND NORTHWEST MEXICO AND AN AREA OF LOW PRESSURE ACROSS
NORTHWEST TEXAS...WILL CONTINUE TO BRING MOISTURE ACROSS PORTIONS
OF NORTHEAST MEXICO AND DEEP SOUTH TEXAS TODAY THROUGH TONIGHT
BEFORE A COLD FRONT MOVES THROUGH THE AREA ON SATURDAY. SHOWERS
AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE RIO GRANDE
VALLEY THIS AFTERNOON THROUGH THIS EVENING. SOME OF THESE STORMS
WILL PRODUCE HEAVY RAINFALL. WITH THE RECENT FLOODING ACROSS
PORTIONS OF HIDALGO AND WILLACY COUNTIES...THE GROUND REMAINS
SATURATED OR NEAR SATURATED AND ANY HEAVY RAINFALL WILL PRODUCE
FLASH FLOODING IN SOUTHEAST PORTIONS OF HIDALGO COUNTY AND
EASTERN PORTIONS OF WILLACY COUNTY.

TXZ253>257-301715-
/O.NEW.KBRO.FF.A.0013.151030T0902Z-151031T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
402 AM CDT FRI OCT 30 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS... 
  INCLUDING THE FOLLOWING AREAS...COASTAL CAMERON...COASTAL 
  WILLACY...HIDALGO...INLAND CAMERON AND INLAND WILLACY. 

* THROUGH SATURDAY MORNING

* SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE
  LOWER RIO GRANDE VALLEY LATER TODAY INTO TONIGHT. RAINFALL
  TOTALS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS UP TO 3 INCHES CAN
  BE EXPECTED TODAY THROUGH SATURDAY MORNING. 

* POTENTIAL IMPACTS: SMALL STREAMS AND ARROYOS WILL FILL QUICKLY
  TO BANKFULL...AND POSSIBLY OVERFLOW OVER THE BANKS ACROSS THE
  LOWER VALLEY THIS AFTERNOON THROUGH THIS EVENING. THE HEAVY
  RAINS COULD CREATE HIGH WATER UP TO 3 FEET IN DEPTH IN POOR
  DRAINAGE LOCATIONS ACROSS THE HIGHLY POPULATED RIO GRANDE VALLEY
  FROM HIDALGO THROUGH CAMERON COUNTY.
 
  IN WILLACY COUNTY...HIGH WATER REMAINS IN FIELDS AND ON COUNTRY
  ROADS FROM THE HEAVY RAINFALL THAT FELL LAST WEEKEND...ONE OR
  TWO INCHES OF RAIN WOULD EXACERBATE CONDITIONS AND LEAD TO A
  FEW FEET OF INUNDATION THIS AFTERNOON THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT
24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD
TAKE ACTION TO PROTECT PROPERTY...INCLUDING PLACING SANDBAGS
AROUND PROPERTY OR MOVING ITEMS TO HIGHER LOCATIONS. DRIVERS
SHOULD HAVE ALTERNATE ROUTES IN MIND TO AVOID ROADS THAT TYPICALLY
FLOOD WITH HEAVY RAINFALL.

&&

$$

CASTILLO
3 follow-up statements
630 
WGUS64 KBRO 301455
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
955 AM CDT FRI OCT 30 2015

...HEAVY RAINFALL POSSIBLE ACROSS PORTIONS OF THE LOWER RIO
GRANDE VALLEY TODAY THROUGH TONIGHT...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE ACROSS THE SOUTHWEST
UNITED STATES AND NORTHWEST MEXICO AND AN AREA OF LOW PRESSURE
ACROSS NORTHWEST TEXAS...WILL CONTINUE TO BRING MOISTURE ACROSS
PORTIONS OF NORTHEAST MEXICO AND DEEP SOUTH TEXAS TODAY THROUGH
TONIGHT BEFORE A COLD FRONT MOVES THROUGH THE AREA ON SATURDAY.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE RIO
GRANDE VALLEY THIS AFTERNOON THROUGH THIS EVENING. SOME OF THESE
STORMS WILL PRODUCE HEAVY RAINFALL. WITH THE RECENT FLOODING
ACROSS PORTIONS OF HIDALGO AND WILLACY COUNTIES...THE GROUND
REMAINS SATURATED OR NEAR SATURATED AND ANY HEAVY RAINFALL WILL
PRODUCE FLASH FLOODING IN SOUTHEAST PORTIONS OF HIDALGO COUNTY
AND EASTERN PORTIONS OF WILLACY COUNTY.

TXZ253>257-310000-
/O.CON.KBRO.FF.A.0013.000000T0000Z-151031T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
955 AM CDT FRI OCT 30 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...INLAND 
  CAMERON AND INLAND WILLACY. 

* THROUGH SATURDAY MORNING

* SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE 
  LOWER RIO GRANDE VALLEY LATER TODAY INTO TONIGHT. RAINFALL 
  TOTALS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS UP TO 3 INCHES 
  CAN BE EXPECTED TODAY THROUGH SATURDAY MORNING. 

* POTENTIAL IMPACTS: SMALL STREAMS AND ARROYOS WILL FILL QUICKLY 
  TO BANKFULL...AND POSSIBLY OVERFLOW OVER THE BANKS ACROSS THE 
  LOWER VALLEY THIS AFTERNOON THROUGH THIS EVENING. THE HEAVY 
  RAINS COULD CREATE HIGH WATER UP TO 3 FEET IN DEPTH IN POOR 
  DRAINAGE LOCATIONS ACROSS THE HIGHLY POPULATED RIO GRANDE 
  VALLEY FROM HIDALGO THROUGH CAMERON COUNTY. 

 IN WILLACY COUNTY...HIGH WATER REMAINS IN FIELDS AND ON COUNTRY
 ROADS FROM THE HEAVY RAINFALL THAT FELL LAST WEEKEND...ONE OR  
 TWO INCHES OF RAIN WOULD EXACERBATE CONDITIONS AND LEAD TO A  
 FEW FEET OF INUNDATION THIS AFTERNOON THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT
24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE
ACTION TO PROTECT PROPERTY...INCLUDING PLACING SANDBAGS AROUND
PROPERTY OR MOVING ITEMS TO HIGHER LOCATIONS. DRIVERS SHOULD HAVE
ALTERNATE ROUTES IN MIND TO AVOID ROADS THAT TYPICALLY FLOOD WITH
HEAVY RAINFALL.

&&

$$
053 
WGUS64 KBRO 302202
FFABRO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
502 PM CDT FRI OCT 30 2015

...ADDITIONAL RAINFALL SATURDAY MORNING MAY EXACERBATE FLOODING IN GREATER
BROWNSVILLE TO PORT ISABEL AND SOUTH PADRE ISLAND...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL SWING THROUGH WEST
TEXAS LATE TONIGHT AND SATURDAY...AND HELP GENERATE ANOTHER BAND
OF RAINFALL ACROSS THE LOWER RIO GRANDE VALLEY AS EARLY AS THE PRE
DAWN HOURS...CONTINUING THROUGH MIDDAY...BEFORE ENDING. THOUGH
EVENT TOTALS WILL BE MUCH LESS THAN FROM THE 3 TO 7 INCHES THAT
FELL ACROSS GREATER BROWNSVILLE FRIDAY MORNING AND EARLY
AFTERNOON...ANOTHER INCH OR SO WOULD BE ENOUGH TO RESUME FLOODING
IN POOR DRAINAGE LOCATIONS WHERE WATER MAY NOT DRAIN COMPLETELY
OVERNIGHT.

ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED ELSEWHERE ACROSS THE RIO
GRANDE VALLEY.

TXZ253-254-256-302315-
/O.CAN.KBRO.FF.A.0013.000000T0000Z-151031T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIDALGO-INLAND WILLACY-COASTAL WILLACY-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...PORT MANSFIELD
502 PM CDT FRI OCT 30 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR WILLACY AND HIDALGO COUNTY IS CANCELLED.
RAINFALL OF LESS THAN A TENTH OF AN INCH IS EXPECTED IN
HIDALGO...AND LESS THAN HALF AN INCH IN WILLACY...LATER TONIGHT
INTO SATURDAY MORNING...WITH NO RAPID FLASH FLOODING ANTICIPATED.

$$

TXZ255-257-311200-
/O.EXT.KBRO.FF.A.0013.000000T0000Z-151031T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND CAMERON-COASTAL CAMERON-
INCLUDING THE CITIES OF...BROWNSVILLE...HARLINGEN...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
502 PM CDT FRI OCT 30 2015

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* COASTAL CAMERON AND INLAND CAMERON COUNTY MAINLY FROM GREATER
  BROWNSVILLE TO SOUTH PADRE ISLAND.

* THROUGH SATURDAY AFTERNOON

* SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED TO REDEVELOP
  BEFORE DAYBREAK AND CONTINUE THROUGH NOON BEFORE ENDING...WITH
  POTENTIAL FOR HEAVY RAIN OF AN ADDITIONAL 1 INCH NEAR
  BROWNSVILLE AND UP TO 2 INCHES CLOSER TO SOUTH PADRE ISLAND AND
  PORT ISABEL. 

* POTENTIAL IMPACTS: URBAN FLOODING OF POOR DRAINAGE AREAS OF
  BROWNSVILLE AND PERHAPS PORT ISABEL AND SOUTH PADRE ISLAND WILL
  BE SLOW TO RECEDE OVERNIGHT. SHOULD ANOTHER BAND OF MODERATE TO
  LOCALLY HEAVY RAIN DEVELOP IN THESE AREAS...FLOODING WILL
  REDEVELOP OR BECOME AGGRAVATED WHICH COULD BRING ADDITIONAL ROAD
  CLOSURES OR WATER INTO PROPERTIES...PERHAPS 3 FEET DEEP ON ROADS
  AND OTHER POOR DRAINAGE AREAS AND SEVERAL INCHES TO A FOOT IN
  BUILDINGS FROM NEAR DAYBREAK TO NOON ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT
24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE
ACTION TO PROTECT PROPERTY...INCLUDING PLACING SANDBAGS AROUND
PROPERTY OR MOVING ITEMS TO HIGHER LOCATIONS. DRIVERS SHOULD HAVE
ALTERNATE ROUTES IN MIND TO AVOID ROADS THAT TYPICALLY FLOOD WITH
HEAVY RAINFALL.

&&

$$

52/BSG
116 
WGUS64 KBRO 311126
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
626 AM CDT SAT OCT 31 2015

...ADDITIONAL RAINFALL THIS MORNING MAY EXACERBATE FLOODING IN
GREATER BROWNSVILLE TO PORT ISABEL AND SOUTH PADRE ISLAND...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL SWING THROUGH WEST
TEXAS TODAY...AND HELP GENERATE ANOTHER BAND OF RAINFALL ACROSS
THE LOWER RIO GRANDE VALLEY THIS MORNING...CONTINUING THROUGH
MIDDAY...BEFORE ENDING. THOUGH EVENT TOTALS WILL BE MUCH LESS THAN
3 TO 7 INCHES THAT FELL ACROSS GREATER BROWNSVILLE FRIDAY...ANOTHER
INCH OR SO WOULD BE ENOUGH TO RESUME FLOODING IN POOR DRAINAGE
LOCATIONS WHERE STANDING WATER CONTINUES TO LINGER.

TXZ255-257-311800-
/O.CON.KBRO.FF.A.0013.000000T0000Z-151031T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND CAMERON-COASTAL CAMERON-
INCLUDING THE CITIES OF...BROWNSVILLE...HARLINGEN...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
626 AM CDT SAT OCT 31 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...COASTAL CAMERON AND INLAND CAMERON. 

* UNTIL 1 PM CDT THIS AFTERNOON

* SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
  MORNING AND CONTINUE THROUGH NOON BEFORE ENDING...WITH
  POTENTIAL FOR HEAVY RAIN OF AN ADDITIONAL 1 INCH NEAR
  BROWNSVILLE AND UP TO 2 INCHES CLOSER TO SOUTH PADRE ISLAND AND
  PORT ISABEL.

* POTENTIAL IMPACTS: URBAN FLOODING OF POOR DRAINAGE AREAS OF
  BROWNSVILLE AND PERHAPS PORT ISABEL AND SOUTH PADRE ISLAND WILL
  BE SLOW TO RECEDE THIS MORNING. IF ANOTHER BAND OF MODERATE TO
  LOCALLY HEAVY RAIN DEVELOPS IN THESE AREAS...FLOODING WILL
  REDEVELOP OR BECOME AGGRAVATED WHICH COULD BRING ADDITIONAL ROAD
  CLOSURES OR WATER INTO PROPERTIES...PERHAPS 3 FEET DEEP ON ROADS
  AND OTHER POOR DRAINAGE AREAS AND SEVERAL INCHES TO A FOOT IN
  BUILDINGS FROM THIS MORNING TO NOON TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT
24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE
ACTION TO PROTECT PROPERTY...INCLUDING PLACING SANDBAGS AROUND
PROPERTY OR MOVING ITEMS TO HIGHER LOCATIONS. DRIVERS SHOULD HAVE
ALTERNATE ROUTES IN MIND TO AVOID ROADS THAT TYPICALLY FLOOD WITH
HEAVY RAINFALL.

&&

$$

CASTILLO

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood watch went out at Oct 30, 3:58 AM CDT, 4 minutes earlier.

Area forecast discussion, Oct 30, 3:58 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
358 AM CDT FRI OCT 30 2015

.SHORT TERM  /TODAY THROUGH SATURDAY/...SATELLITE AND RADAR
IMAGES CONTINUE TO INDICATE CONVECTION DEVELOPING ACROSS
PORTIONS OF NORTHEAST MEXICO AND SOUTHWEST TEXAS INTO PORTIONS
OF THE HILL COUNTRY EARLY THIS MORNING. SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP ACROSS WESTERN PORTIONS OF CENTRAL AND
SOUTH TX THIS MORNING AND SPREAD EASTWARD THIS AFTERNOON AS LOW
PRESSURE CONTINUES TO DEVELOP ACROSS NORTHWEST TX AHEAD OF THE
500MB TROUGH ACROSS THE SOUTHWEST UNITED STATES AND NORTHWEST
MEXICO. LOW TO MID LEVEL MOISTURE WILL BE HIGH ACROSS THE CWA
TODAY INTO TONIGHT BEFORE THE SURFACE LOW ACROSS NORTHWEST TX
MOVES EASTWARD SATURDAY BRINGING A COLD FRONT THROUGH THE AREA SAT
AFTERNOON. RAIN CHANCES WILL BE HIGH TODAY THROUGH TONIGHT BEFORE
DRIER AIR FILTERS INTO THE CWA IN THE WAKE OF THE FRONT SATURDAY.
THE MAIN IMPACT CONTINUES TO BE THE POTENTIAL FOR HEAVY RAINFALL
THIS AFTERNOON INTO THIS EVENING BUT THERE IS THE POTENTIAL FOR
GUSTY WINDS AND SMALL HAIL WITH STRONGER STORMS. WITH THE RECENT
FLOOD ISSUES ACROSS PORTIONS OF HIDALGO AND WILLACY COUNTIES FROM
THE HEAVY RAINFALL THAT FELL LAST WEEKEND...HAVE DECIDED TO ISSUE
A FLASH FLOOD WATCH FOR HIDALGO...WILLACY AND CAMERON COUNTIES
TODAY THROUGH TONIGHT AS THE GROUND IN PORTIONS OF THESE COUNTIES
REMAIN SATURATED OR NEAR SATURATED. ANY HEAVY RAINFALL THAT FALLS
ACROSS SOUTHEAST PORTIONS OF HIDALGO COUNTY AND EASTERN PORTIONS
OF WILLACY COUNTY WILL PRODUCE FLASH FLOODING.

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...UPPER LEVEL TROUGH
EXITS THE AREA INTO SUNDAY WITH ABUNDANT DRY AIR FILTERING IN WITH
NORTHWEST FLOW BEHIND IT. MOISTURE CONTENT WILL LOWER ACROSS THE
CWA WITH PRECIPITABLE WATER VALUES LOWERING TO LESS THAN AN INCH.
AS THE DRY AIR MASS MOVES INTO THE AREA THE CHANCES OF RAIN WILL
BECOME LIMITED THROUGH NEXT WEEK. EXPECT A PLEASANT EVENING SATURDAY
NIGHT WITH TEMPERATURES IN THE LOW 80S FOR HALLOWEEN FESTIVITIES
WITH LOW HUMIDITY AND SKIES GRADUALLY CLEARING. OVERNIGHT TEMPS WILL
COOL DOWN INTO THE 60S SUNDAY MORNING WITH CLEAR SKIES AND THE 50S
TO LOW 60S BY MONDAY MORNING. ABUNDANT SUNSHINE WILL KEEP HIGH
TEMPERATURES WARM THROUGH THE PERIOD. LATE MONDAY INTO TUESDAY
ANOTHER TROUGH DIGS S ALONG THE PAC COAST ENTERING THE US. THIS
WILL RESULT IN SHIFTING WINDS SE ACROSS DEEP SOUTH TEXAS MOVING A
WARM FRONT NORTH INTO TUESDAY. THE GULF MOISTURE WILL INCREASE THE
POTENTIAL FOR ISOLATED SHOWERS INTO TUE. A FEW RIPPLES WITHIN THE
UPPER LEVEL FLOW IN ADDITION TO THE INSTABILITY IN THE AREA WILL
ENHANCE ISOLATED SHOWERS AND THUNDERSTORMS TUESDAY INTO WEDNESDAY.
TEMPERATURES WILL REMAIN NEAR NORMAL ACROSS THE AREA WITH AN
INCREASE IN CLOUD COVER WITH THE CONVECTION EXPECTED. PRESSURE
GRADIENT STRENGTHENS INCREASING SE WINDS ACROSS THE AREA.

&&

.MARINE...TODAY THROUGH SATURDAY...SEAS WERE NEAR 5 FEET WITH SOUTH-
SOUTHEAST WINDS NEAR 19 KNOTS AT BUOY020 EARLY THIS MORNING. STRONG
SOUTHEAST WINDS WILL DEVELOP ACROSS THE COASTAL WATERS TODAY AS LOW
PRESSURE ACROSS NORTHWEST TEXAS INCREASES THE PRESSURE GRADIENT
ACROSS THE LOWER TEXAS COAST. WILL ISSUE SMALL CRAFT ADVISORY FOR
THE LAGUNA MADRE TODAY AND TONIGHT AND CONTINUE SCA FOR THE OFFSHORE
WATERS TODAY THROUGH TONIGHT AS WINDS AND SEAS WILL REMAIN HIGH AS
THE PRESSURE GRADIENT REMAINS STRONG ACROSS THE COASTAL WATERS.
STRONG SOUTH WINDS TONIGHT WILL SHIFT TO THE NORTHWEST AND DIMINISH
SATURDAY AS A COLD FRONT MOVES THROUGH THE COASTAL WATERS SAT
AFTERNOON. SMALL CRAFT ADVISORIES WILL LIKELY BE EXTENDED FOR THE
OFFSHORE WATERS SATURDAY BEFORE WINDS AND SEAS DIMINISH IN THE WAKE
OF THE FRONT.

SATURDAY NIGHT THROUGH THURSDAY...A FEW SHOWERS WILL STILL LINGER
ACROSS THE OFFSHORE WATERS EARLY SAT NIGHT AS THE TROUGH GRADUALLY
SHIFTS EAST. DRY AIR MASS BEHIND THIS TROUGH WILL MOVE INTO THE
REGION LIMITING THE POTENTIAL FOR ANY ADDITIONAL RAIN. THE SE
WINDS WILL DIMINISH AND SHIFT NORTHWEST BEHIND THE FRONT AND
REMAIN LESS THAN 15 KNOTS. THIS WILL LOWER SEAS BACK TO LESS THAN
4 FEET WITH SCA CONDITIONS NOT CONTINUING. SEAS SUBSIDE MONDAY
THROUGH TUESDAY AS WINDS LOWER. ANOTHER LOW PRESSURE DIGS SOUTH
ALONG THE W COAST RETURNING SE FLOW ACROSS THE GULF WATERS AND
RETURNING WARM FRONT ACROSS THE REGION LATE MON NIGHT INTO
TUESDAY. SEAS WILL BEGIN TO BUILD WITH THE POTENTIAL FOR SCEC OVER
THE OFFSHORE WATERS INTO WEDNESDAY WITH A ROUND OF SHOWERS AND
THUNDERSTORMS DEVELOPING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  85  79  90  68 /  60  60  60  10
BROWNSVILLE          85  78  91  67 /  60  60  60  10
HARLINGEN            86  78  93  65 /  60  50  60  10
MCALLEN              87  78  91  66 /  60  50  20  10
RIO GRANDE CITY      88  73  90  63 /  60  50  20  10
SOUTH PADRE ISLAND   83  79  86  70 /  60  60  60  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR TXZ253>257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM CDT SATURDAY FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

61/67
Hazardous weather outlook, Oct 29, 4:58 PM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
458 PM CDT THU OCT 29 2015

TXZ251-254>257-301100-
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
458 PM CDT THU OCT 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER RIO GRANDE VALLEY
THROUGH THE KING RANCH OF TEXAS.

.DAY ONE...TONIGHT

THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS MAY MOVE INTO
THE LOWER RIO GRANDE VALLEY TO THE KING RANCH BETWEEN 5 AND 7 AM
FRIDAY. ANY STORMS WILL CONTAIN OCCASIONAL CLOUD TO GROUND
LIGHTNING AND A BRIEF DOWNPOUR...ALONG WITH GUSTY WINDS TO 25 MPH.

THERE IS THE POTENTIAL FOR A CLUSTER OR LINE OF STORMS TO REACH
THE AREA...WHICH WOULD INCREASE THE HAZARDOUS WEATHER THREAT.
SHOULD THIS OCCUR...FREQUENT CLOUD TO GROUND
LIGHTNING...TORRENTIAL RAINS LAST LONG ENOUGH TO CAUSE LOCAL
NUISANCE FLOODING...AND WIND GUSTS TO 35 MPH OR HIGHER WOULD BE
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY AND FRIDAY EVENING...
THUNDERSTORMS: A POSSIBLE CLUSTER OF THUNDERSTORMS COULD CONTINUE
THROUGH 9 AM WITH TORRENTIAL RAINS AND LOCAL NUISANCE FLOODING AS
WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND POSSIBLE WIND GUSTS
TO 35 MPH. OTHERWISE...SCATTERED FAST MOVING THUNDERSTORMS MAY
PRODUCE BRIEF DOWNPOURS REDUCING VISIBILITY BELOW 1 MILE...OCCASIONAL
CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS AS HIGH AS 35 OR 40
MPH THROUGH THE DAY.

THERE IS SOME POTENTIAL FOR A SECOND LINE OF STORMS TO FORM BY
LATE AFTERNOON AND EARLY EVENING...MOVING QUICKLY OFF THE COAST AT
OR BEFORE MIDNIGHT. THIS LINE WOULD BE CAPABLE OF PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH OR
HIGHER...AND TORRENTIAL RAINS WITH MINOR FLOODING OF POOR DRAINAGE
AREAS.

SATURDAY: ISOLATED TO SCATTERED THUNDERSTORMS MAY CONTINUE IN
CAMERON AND WILLACY COUNTY WITH OCCASIONAL CLOUD TO GROUND
LIGHTNING AND PERHAPS SOME HEAVY RAINFALL.

TUESDAY: SCATTERED THUNDERSTORMS ARE EXPECTED ALONG A WARM FRONT.
OCCASIONAL CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
AND NUISANCE FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY NEED TO SELF-ACTIVATE ON FRIDAY.

TXZ248>250-252-253-301100-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
458 PM CDT THU OCT 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID AND UPPER RIO GRANDE
VALLEY THROUGH THE RIO GRANDE PLAINS AND SOUTH TEXAS BRUSH
COUNTRY.

.DAY ONE...TONIGHT

THUNDERSTORMS: A CLUSTER OF STORMS IS EXPECTED TO DEVELOP ALONG OR
JUST EAST OF THE SIERRA MADRE AFTER MIDNIGHT AND MAY
CONTINUE...REACHING THE RIVER AND CROSSING INTO
ZAPATA...STARR...AND JIM HOGG COUNTY BETWEEN 2 AND 4 AM AND
REACHING HIDALGO AND BROOKS COUNTY BETWEEN 4 AND 6 AM FRIDAY.
SHOULD THE SYSTEM SURVIVE...FREQUENT CLOUD TO GROUND
LIGHTNING...TORRENTIAL RAINS WHICH COULD DROP 2 INCHES IN AN HOUR
OR LESS...AND GUSTY WINDS TO 35 MPH OR HIGHER CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY AND FRIDAY NIGHT...

THUNDERSTORMS: A CLUSTER OF THUNDERSTORMS COULD CONTINUE UNTIL 8
AM IN HIDALGO COUNTY WITH TORRENTIAL RAINS AND LOCAL NUISANCE
FLOODING AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND
POSSIBLE WIND GUSTS TO 35 MPH. OTHERWISE...SCATTERED FAST MOVING
THUNDERSTORMS THAT DEVELOP BY AFTERNOON MAY PRODUCE BRIEF
DOWNPOURS REDUCING VISIBILITY BELOW 1 MILE...OCCASIONAL CLOUD TO
GROUND LIGHTNING...AND GUSTY WINDS AS HIGH AS 35 OR 40 MPH THROUGH
THE DAY.

THERE IS SOME POTENTIAL FOR A SECOND LINE OF STORMS TO FORM BY
LATE AFTERNOON AND EARLY EVENING OVER HIDALGO COUNTY...MOVING
TOWARD THE COAST SOON AFTER SUNSET. THIS LINE WOULD BE CAPABLE OF
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40
MPH OR HIGHER...AND TORRENTIAL RAINS WITH MINOR FLOODING OF POOR
DRAINAGE AREAS.

SATURDAY: ISOLATED TO SCATTERED THUNDERSTORMS MAY REDEVELOP IN
EASTERN HIDALGO COUNTY WITH OCCASIONAL CLOUD TO GROUND LIGHTNING
AND PERHAPS SOME HEAVY RAINFALL.

TUESDAY: SCATTERED THUNDERSTORMS ARE EXPECTED ALONG A WARM FRONT.
OCCASIONAL CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
AND NUISANCE FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY WISH TO SELF-ACTIVATE AFTER MIDNIGHT TONIGHT THROUGH
FRIDAY AFTERNOON.

GMZ130-132-135-150-155-170-175-301100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
458 PM CDT THU OCT 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

WINDS AND SEAS: SOUTHEAST WINDS MAY REACH 20 KNOTS WITH GUSTS TO
25 KNOTS OR HIGHER TOWARD DAYBREAK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY AND FRIDAY EVENING...
WINDS AND SEAS: SOUTHEAST WINDS MAY GUST TO 25 KNOTS EXCEPT UP TO
GALE FORCE IN STRONGER THUNDERSTORMS THAT MOVE ACROSS...ESPECIALLY
FROM PORT MANSFIELD TO BOCA CHICA BEACH OUT TO 20 NAUTICAL MILES
MAINLY DURING THE MORNING HOURS...AND EVERYWHERE OUT TO 60
NAUTICAL MILES INTO THE AFTERNOON AND CONTINUING INTO THE EVENING.
SEAS WILL BECOME HAZARDOUS BUILDING UP TO 10 FEET...HOWEVER
DANGEROUS WAVES AND CHOP ARE LIKELY IN THE CORE OF THE STRONGER
THUNDERSTORMS.

LIGHTNING: FREQUENT CLOUD TO WATER LIGHTNING IS POSSIBLE IF THE
THUNDERSTORM CLUSTER SURVIVES...MAINLY DURING THE DAYLIGHT HOURS
FRIDAY.

RAIN: TORRENTIAL WIND DRIVEN RAIN MAY REDUCE VISIBILITY TO BELOW 1
NAUTICAL MILE AND PERHAPS NEAR ZERO AS THE THUNDERSTORM CLUSTERS
MOVE THROUGH.

FRIDAY NIGHT...ADDITIONAL THUNDERSTORMS MAY REDEVELOP OVER THE
GULF WATERS...WITH OCCASIONAL TO FREQUENT CLOUD TO WATER
LIGHTNING...POTENTIAL WIND GUSTS TO 30 KNOTS...AND DOWNPOURS
REDUCING VISIBILITY TO 1 TO 3 NAUTICAL MILES.

TUESDAY...SCATTERED THUNDERSTORMS ALONG A NORTHWARD MOVING WARM
FRONT MAY PRODUCE OCCASIONAL CLOUD TO WATER LIGHTNING AND A
BRIEF DOWNPOURS REDUCING VISIBILITY TO 1 TO 3 NAUTICAL MILES.

.SPOTTER INFORMATION STATEMENT...

MARINE SPOTTER MAY WISH TO SELF-ACTIVATE FRIDAY AND FRIDAY NIGHT.

52/BSG

In the hours before

Special weather statement, Oct 30, 3:39 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
339 AM CDT FRI OCT 30 2015

TXZ249-300930-
JIM HOGG TX-
339 AM CDT FRI OCT 30 2015

...SPECIAL WEATHER STATEMENT...

AT 339 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RANDADO...OR 16 MILES SOUTHWEST OF HEBBRONVILLE...MOVING NORTHEAST AT
20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEBBRONVILLE...GRUY STADIUM...LAS LOMITAS...JIM HOGG COUNTY
AIRPORT...THOMPSONVILLE...SOUTH FORK ESTATES...RANDADO...HEBBRONVILLE
HIGH SCHOOL AND HEBBRONVILLE BORDER PATROL STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
      2724 9849 2720 9850 2701 9887 2710 9895
      2721 9896 2727 9890 2727 9880 2735 9880
      2736 9863 2734 9862 2734 9859 2736 9859
      2736 9856
TIME...MOT...LOC 0839Z 238DEG 29KT 2713 9886

67

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 9:57 PM CDTAreal Flood WarningBROWillacy22 hr
Oct 29, 10:06 PM CDTSmall Craft AdvisoryBRO39 hr
Oct 30, 3:39 AM CDTSpecial Weather StatementBROJim Hogg51 min
Oct 30, 4:25 AM CDTSmall Craft Advisory for WindsBRO27 hr
Oct 30, 5:15 AM CDTSpecial Weather StatementBROCameron45 min
Oct 30, 5:41 AM CDTSpecial Weather StatementBROCameron49 min
Oct 30, 6:02 AM CDTSpecial Weather StatementBROWillacy43 min
Oct 30, 6:18 AM CDTSevere Thunderstorm WarningBROCameron, Willacy27 min
Oct 30, 6:47 AM CDTSevere Thunderstorm WarningBROKenedy, Willacy43 min
Oct 30, 7:29 AM CDTSevere Thunderstorm WarningBROKenedy, Willacy31 min
Oct 30, 7:48 AM CDTSpecial Marine WarningBRO27 min
Oct 30, 7:56 AM CDTSevere Thunderstorm WarningBROKenedy34 min
Oct 30, 8:10 AM CDTSpecial Marine WarningBRO35 min
Oct 30, 8:37 AM CDTSpecial Marine WarningBRO23 min
Oct 30, 8:50 AM CDTSpecial Marine WarningBRO25 min
Oct 30, 9:10 AM CDTSpecial Marine WarningBRO35 min
Oct 30, 9:28 AM CDTFlash Flood WarningBROWillacy2 hr
Oct 30, 9:37 AM CDTSpecial Marine WarningBRO23 min
Oct 30, 9:51 AM CDTSevere Thunderstorm WarningBROKenedy, Willacy24 min
Oct 30, 9:53 AM CDTSpecial Marine WarningBRO37 min
Oct 30, 10:12 AM CDTSevere Thunderstorm WarningBROKenedy, Willacy33 min
Oct 30, 10:22 AM CDTSpecial Marine WarningBRO23 min
Oct 30, 10:26 AM CDTSpecial Marine WarningBRO34 min
Oct 30, 10:35 AM CDTSpecial Marine WarningBRO25 min
Oct 30, 10:56 AM CDTSpecial Marine WarningBRO34 min
Oct 30, 11:16 AM CDTSpecial Marine WarningBRO29 min
Oct 30, 11:29 AM CDTFlash Flood WarningBROWillacy2 hr
Oct 30, 11:35 AM CDTFlash Flood WarningBROCameron85 min
Oct 30, 12:07 PM CDTFlash Flood WarningBROCameron83 min
Oct 30, 12:54 PM CDTFlash Flood WarningBROCameron111 min
Oct 30, 1:34 PM CDTAreal Flood WarningBROWillacy6 hr
Oct 30, 2:50 PM CDTAreal Flood WarningBROCameron18 hr

Nearby

Flash Flood Watches in Texas, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.